Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 62, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 8, 2016, 10:29 PM CDT for Russell County, Kansas. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2016, 10:29 PM CDT (03:29 UTC)
- Expired
- May 8, 2016, 11:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Russell County, KS
The radar
The Grand Island radar (KUEX), 157 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 11:08 PM CDT | FUNNEL CLOUD | 3 W Russell, KS | STORM CHASERS REPORTED A LOW HANGING WALL CLOUD WEST OF RUSSELL WITH OCCASIONAL FUNNEL CLOUDS. |
| May 8, 11:22 PM CDT | HAIL 1 | 7 N Russell, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 3:44 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 233 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2958 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
118
WUUS53 KICT 090329
SVRICT
KSC167-090430-
/O.NEW.KICT.SV.W.0062.160509T0329Z-160509T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1029 PM CDT SUN MAY 8 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN RUSSELL COUNTY IN CENTRAL KANSAS...
* UNTIL 1130 PM CDT
* AT 1028 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTH
OF RUSSELL...MOVING NORTHEAST AT 40 MPH. ANOTHER SEVERE
THUNDERSTORM WAS LOCATED SOUTH TO SOUTHEAST OF HAYS...ALSO MOVING
NORTHEAST.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RUSSELL...GORHAM...LURAY...PARADISE...WALDO AND RUSSELL AIRPORT.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 175 AND 187.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR CENTRAL
KANSAS.
LAT...LON 3913 9904 3913 9849 3870 9900 3870 9904
TIME...MOT...LOC 0328Z 214DEG 34KT 3905 9892
HAIL...1.25IN
WIND...60MPH
$$
KLEINSASSER3 follow-up statements
550
WWUS53 KICT 090333
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1033 PM CDT SUN MAY 8 2016
KSC167-090430-
/O.CON.KICT.SV.W.0062.000000T0000Z-160509T0430Z/
RUSSELL KS-
1033 PM CDT SUN MAY 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTHWESTERN RUSSELL COUNTY...
AT 1032 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
LURAY...OR 13 MILES NORTH OF RUSSELL...MOVING NORTHEAST AT 40 MPH.
ANOTHER SEVERE THUNDERSTORM WAS SOUTHEAST OF HAYS...ALSO MOVING
NORTHEAST.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
RUSSELL...GORHAM...LURAY...PARADISE...WALDO AND RUSSELL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR CENTRAL
KANSAS.
LAT...LON 3913 9904 3913 9849 3870 9900 3870 9904
TIME...MOT...LOC 0332Z 213DEG 33KT 3908 9890
HAIL...2.00IN
WIND...60MPH
$$
KLEINSASSER441
WWUS53 KICT 090338
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1038 PM CDT SUN MAY 8 2016
KSC167-090430-
/O.CON.KICT.SV.W.0062.000000T0000Z-160509T0430Z/
RUSSELL KS-
1038 PM CDT SUN MAY 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTHWESTERN RUSSELL COUNTY...
AT 1037 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
LURAY...OR 13 MILES NORTH OF RUSSELL...MOVING NORTHEAST AT 35 MPH.
ANOTHER SEVERE THUNDERSTORM WAS SOUTHWEST OF RUSSELL...ALSO MOVING
NORTHEAST.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
RUSSELL...GORHAM...LURAY...PARADISE...WALDO AND RUSSELL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING LARGE HAIL...STRAIGHT LINE WINDS...AND PERHAPS A
TORNADO. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN INTERIOR
ROOM...A BATHROOM OR CLOSET OR BASEMENT.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR CENTRAL
KANSAS.
LAT...LON 3913 9904 3913 9849 3870 9900 3870 9904
TIME...MOT...LOC 0337Z 214DEG 31KT 3908 9888
TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
$$
KLEINSASSER609
WWUS53 KICT 090356
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1056 PM CDT SUN MAY 8 2016
KSC167-090430-
/O.CON.KICT.SV.W.0062.000000T0000Z-160509T0430Z/
RUSSELL KS-
1056 PM CDT SUN MAY 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTHWESTERN RUSSELL COUNTY...
AT 1055 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GORHAM...OR
JUST WEST OF RUSSELL...MOVING NORTHEAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
RUSSELL...GORHAM...LURAY...PARADISE...WALDO AND RUSSELL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR CENTRAL
KANSAS.
LAT...LON 3913 9904 3913 9849 3870 9900 3870 9904
TIME...MOT...LOC 0355Z 242DEG 26KT 3887 9895
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 6:42 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, May 8, 6:42 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 642 PM CDT SUN MAY 8 2016 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 228 PM CDT SUN MAY 8 2016 SEVERE WEATHER MODE/MAGNITUDE THE MAIN CONCERN THIS EVENING FOR WESTERN PORTIONS OF THE FORECAST AREA. THE EARLY DAY ELEVATED CONVECTION DEVELOPED A BIT FURTHER WEST THAN EXPECTED WITH MORE PERSISTENCE WEST OF THE KANSAS TURNPIKE. HOWEVER...AREAS FURTHER TO THE WEST-SOUTHWEST CLOSER TO THE DRY-LINE ARE DESTABILIZING WITH THE HEATING SUN FROM SOUTH OF KDDC TO SOUTH OF KGAG. DESPITE BEING A BIT FURTHER WEST AS WELL...THE GENERAL SHORT TERM/MESO GUIDANCE DEVELOPS ISOLATED TO WIDELY SCATTERED SURFACE BASED CONVECTION JUST EAST OF THE DRY-LINE IN THE 22-00Z TIME FRAME WITH AND EAST-NORTHEAST MOVEMENT INTO WESTERN PORTIONS OF THE WICHITA FORECAST AREA THIS EVENING. THIS WOULD REMAIN THE MOST LIKELY AREA FOR DISCRETE SUPERCELLS. MLCAPE VALUES OVER 2500 J/KG AND DEEP LAYER NEARLY ORTHOGONAL SHEAR VALUES OVER 50 KTS WILL EASILY SUPPORT VERY LARGE HAIL WITH MORE DISCRETE SUPERCELLS WITH A CONDITIONAL RISK OF A COUPLE TORNADOES AS WELL. FURTHER EAST...SOME UPSCALE DEVELOPMENT ON THE BACK EDGE OF THE ONGOING CONVECTION IS EXPECTED...WITH NEW STORMS POSSIBLY BECOMING MORE SURFACE BASED TOWARD 00Z AS WELL. THESE STORMS WILL MOST LIKELY SHOW MIXED MODE TYPE WITH A LARGE HAIL RISK. SCATTERED SEVERE STORMS CAN BE EXPECTED TO EVOLVE EAST-NORTHEAST ACROSS CENTRAL AND SOUTH CENTRAL KANSAS DURING THE EVENING...THOUGH LIKELY WANING BY MIDNIGHT. THE MAIN UPPER TROF IS EXPECTED TO EJECT WITH A SLIGHT NEGATIVE TILT DURING MONDAY...WITH THE SURFACE DRY-LINE FRONT SETTING UP NEAR THE I-135 CORRIDOR BY MIDDAY. WHILE INSTABILITY LOOKS TO BE A BIT STRONGER THE DEEP LAYER SHEAR WILL BECOME MORE MODERATE THOUGH STILL SUPPORTIVE OF ROTATING UPDRAFTS FOR LARGE HAIL ALONG AND EAST OF THE KANSAS TURNPIKE. WHILE NON-ZERO...THE TORNADO RISK MAY BE MORE LIMITED AND MAINLY ACROSS FAR EASTERN KANSAS. DRY AND WARMER WEATHER STILL LOOKS FINE FOR MOST OF TUESDAY THOUGH CHANCES WILL COME BACK QUICKLY TUESDAY EVENING AND NIGHT AS ANOTHER UPPER TROF ROTATES EAST FROM THE NORTHERN ROCKIES INTO THE NORTHERN PLAINS. THIS WILL SEND A FAIRLY STRONG COLD FRONT SOUTH ACROSS KANSAS...WITH SOME LINGERING CHANCES INTO PART OF WEDNESDAY AND MUCH COOLER TEMPERATURES FOR CENTRAL KANSAS. DARMOFAL .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 228 PM CDT SUN MAY 8 2016 PERIODIC CHANCES FOR CONVECTION WILL BE RETAINED THE OUTER FORECAST PERIODS...AND ONLY SLIGHT TWEAKS TO THE GOING FORECAST. KED && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 630 PM CDT SUN MAY 8 2016 SCATTERED STRONG-SEVERE STORMS ARE EXPECTED TO PERSIST FROM CENTRAL-EASTERN KANSAS THROUGH THIS EVENING...AIDED BY UPPER LEVEL DIFFLUENT FLOW AND LOW-LEVEL MOISTURE/INSTABILITY TRANSPORT. THE MAIN THREAT WILL BE LARGE HAIL/DAMAGING WINDS ALONG/WEST OF I-135...WITH ISOLATED LARGE HAIL POSSIBLE EAST OF I-135. THE BRUNT OF THE STORM ACTIVITY SHOULD BE MAINLY FROM NORTH- CENTRAL/NORTHEAST KANSAS NORTHEASTWARD AFTER 05Z TONIGHT. MVFR/IFR CEILINGS SHOULD DEVELOP ACROSS MUCH OF THE AREA OVERNIGHT INTO MONDAY MORNING...GIVEN MOISTENED BOUNDARY LAYER AND LOWERING DEWPOINT DEPRESSIONS. SOME MODEL DISAGREEMENT ON HOW FAR EAST THE DRYLINE WILL MAKE IT MONDAY. WITH THE DEEP UPPER TROUGH STILL OVER THE REGION AND MOIST/UNSTABLE AIR EAST OF THE DRYLINE...ISOLATED TO WIDELY SEPARATED SEVERE STORMS WILL BE POSSIBLE MONDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 63 81 56 85 / 50 30 20 10 HUTCHINSON 60 81 55 84 / 50 20 20 10 NEWTON 62 79 56 84 / 50 40 30 10 ELDORADO 63 78 57 84 / 40 40 30 10 WINFIELD-KWLD 64 80 56 86 / 40 40 30 10 RUSSELL 54 79 54 82 / 60 20 20 20 GREAT BEND 54 80 54 83 / 50 20 20 20 SALINA 60 80 56 83 / 50 30 20 10 MCPHERSON 60 80 55 83 / 60 30 20 10 COFFEYVILLE 65 77 63 84 / 50 60 50 10 CHANUTE 64 76 61 83 / 50 60 50 10 IOLA 64 76 61 82 / 50 60 50 10 PARSONS-KPPF 64 77 62 83 / 50 60 50 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KED LONG TERM...KED AVIATION...JMC
Hazardous weather outlook, May 8, 8:58 PM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 858 PM CDT SUN MAY 8 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-100200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 858 PM CDT SUN MAY 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, EAST CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A FEW SEVERE THUNDERSTORMS REMAIN POSSIBLE THIS EVENING...MAINLY WEST OF A LINE FROM SALINA...TO HAVEN...TO BLUFF CITY. THE MAIN THREATS WILL BE LARGE HAIL UP TO GOLFBALL SIZE...WIND GUSTS OF 60 TO 70 MPH...AND POSSIBLY A BRIEF TORNADO THROUGH 10 PM. AFTER 10 PM...THE THREAT FOR STRONG TO SEVERE STORMS WILL SHIFT TO MAINLY NEAR AND NORTH OF INTERSTATE 70. HAIL TO HALF DOLLAR SIZE AND WIND GUSTS OF 60 MPH WILL BE POSSIBLE. THE THREAT FOR SEVERE WEATHER IS EXPECTED TO DIMINISH AFTER 1 AM. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED WITH ANY STORMS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED TO REDEVELOP ON MONDAY AND CONTINUE MONDAY NIGHT. SEVERE STORMS ARE POSSIBLE MAINLY EAST OF A LINE FROM SALINA TO WICHITA TO WELLINGTON LINE. THE PRIMARY THREATS WILL BE GOLF BALL SIZED HAIL AND WINDS TO 65 MPH. THE GREATEST RISK APPEARS TO BE ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS AREA DURING THE LATE AFTERNOON AND EVENING. THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS FROM TUESDAY EVENING THROUGH SATURDAY. THERE IS CONSIDERABLE UNCERTAINTY IN THE DETAILS...BUT SOME STRONG STORMS ARE PROBABLE. AT THIS TIME...THE THREAT FOR ORGANIZED SEVERE WEATHER IS LOW. THIS MAY CHANGE...SO CHECK LATER OUTLOOKS FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS WILL BE NEEDED THIS EVENING...MAINLY WEST OF A LINE FROM SALINA...TO HAVEN...TO BLUFF CITY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, May 8, 6:15 PM CDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 615 PM CDT SUN MAY 8 2016 KSZ052-053-069-082345- CHASE KS-MARION KS-BUTLER KS- 615 PM CDT SUN MAY 8 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN CHASE COUNTY IN EAST CENTRAL KANSAS... SOUTHEASTERN MARION COUNTY IN CENTRAL KANSAS... NORTH CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 645 PM CDT * AT 614 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER BURNS...OR 12 MILES SOUTH OF FLORENCE...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BURNS AND WONSEVU. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3798 9694 3804 9703 3825 9680 3811 9661 TIME...MOT...LOC 2314Z 232DEG 22KT 3806 9691 KLEINSASSER
Local storm report, May 8, 7:24 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
724 PM CDT SUN MAY 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL 2 NE PAWNEE ROCK 38.29N 98.96W
05/08/2016 M1.00 INCH BARTON KS STORM CHASER
&&
CDJSpecial weather statement, May 8, 7:30 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 730 PM CDT SUN MAY 8 2016 KSZ091-090100- HARPER KS- 730 PM CDT SUN MAY 8 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... WESTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 800 PM CDT * AT 730 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF ATTICA...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... ANTHONY...ATTICA...WALDRON...CORWIN AND CRYSTAL SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3700 9835 3721 9835 3730 9806 3700 9793 TIME...MOT...LOC 0030Z 240DEG 27KT 3711 9822 KLEINSASSER
Special weather statement, May 8, 8:39 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 839 PM CDT SUN MAY 8 2016 KSZ067-082-090215- KINGMAN KS-RENO KS- 839 PM CDT SUN MAY 8 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS... WESTERN RENO COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 915 PM CDT * AT 837 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CUNNINGHAM...OR 20 MILES WEST OF KINGMAN...MOVING NORTHEAST AT 55 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... KINGMAN...PRETTY PRAIRIE...ARLINGTON...CUNNINGHAM...TURON...SYLVIA... PLEVNA...ABBYVILLE...WILLOWDALE...LANGDON...PENALOSA AND KINGMAN AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3817 9847 3817 9831 3772 9788 3744 9846 TIME...MOT...LOC 0137Z 219DEG 49KT 3762 9848 KLEINSASSER
Special weather statement, May 8, 9:59 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
959 PM CDT SUN MAY 8 2016
KSZ091-090330-
HARPER KS-
959 PM CDT SUN MAY 8 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1030 PM CDT
* AT 957 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM OVER ANTHONY...MOVING NORTHEAST AT
55 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ANTHONY...HARPER...DANVILLE...FREEPORT AND RUNNYMEDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3712 9812 3739 9804 3738 9780 3721 9780
3708 9804
TIME...MOT...LOC 0257Z 212DEG 47KT 3716 9802
KLEINSASSERSpecial weather statement, May 8, 10:16 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1016 PM CDT SUN MAY 8 2016 KSZ032-090345- RUSSELL KS- 1016 PM CDT SUN MAY 8 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN RUSSELL COUNTY IN CENTRAL KANSAS... * UNTIL 1045 PM CDT * AT 1015 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF GORHAM...OR 13 MILES NORTHWEST OF RUSSELL...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... GORHAM...PARADISE AND WALDO. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3913 9904 3913 9877 3884 9891 3884 9904 TIME...MOT...LOC 0315Z 206DEG 35KT 3904 9900 KLEINSASSER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:30 PM CDT | Special Weather Statement | ICT | Harper | 30 min |
| May 8, 8:02 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 58 min |
| May 8, 8:39 PM CDT | Special Weather Statement | ICT | Reno | 36 min |
| May 8, 8:45 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 21 min |
| May 8, 9:59 PM CDT | Special Weather Statement | ICT | Harper | 31 min |
| May 8, 10:16 PM CDT | Special Weather Statement | ICT | Russell | 29 min |
| May 8, 11:06 PM CDT | Tornado Warning | ICT | Russell | 39 min |
| May 8, 11:28 PM CDT | Tornado Warning | ICT | Lincoln, Russell | 47 min |
| May 8, 11:53 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 67 min |
| May 9, 12:21 AM CDT | Areal Flood Warning | ICT | Russell | 9 hr |
| May 9, 1:02 AM CDT | Special Weather Statement | ICT | Lincoln | 28 min |
| May 9, 1:29 AM CDT | Special Weather Statement | ICT | Lincoln | 31 min |
| May 9, 1:54 AM CDT | Special Weather Statement | ICT | Lincoln | 36 min |
| May 9, 2:29 AM CDT | Special Weather Statement | ICT | Sedgwick | 46 min |
| May 9, 2:33 AM CDT | Special Weather Statement | ICT | Lincoln | 27 min |
| May 9, 2:35 AM CDT | Special Weather Statement | ICT | McPherson | 40 min |
| May 9, 2:51 AM CDT | Special Weather Statement | ICT | Butler | 24 min |
| May 9, 9:15 AM CDT | Areal Flood Warning | ICT | Russell | 9 hr |
| May 9, 2:37 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 23 min |
| May 9, 3:00 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 45 min |
| May 9, 3:17 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 43 min |
| May 9, 3:44 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 46 min |
| May 9, 3:50 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 40 min |
| May 9, 4:02 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 43 min |
| May 9, 4:22 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, Reno, Sedgwick | 38 min |
| May 9, 4:28 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 37 min |
| May 9, 4:34 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Rice | 41 min |
| May 9, 4:49 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sumner | 41 min |
| May 9, 5:06 PM CDT | Special Weather Statement | ICT | Harvey, McPherson, Sedgwick | 24 min |
| May 9, 5:10 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 35 min |
| May 9, 5:17 PM CDT | Special Weather Statement | ICT | Sumner | 28 min |
| May 9, 5:29 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 46 min |
| May 9, 5:35 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion, Saline | 20 min |
| May 9, 5:41 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 49 min |
| May 9, 5:43 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 47 min |
| May 9, 6:02 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Sedgwick | 43 min |
| May 9, 6:10 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 50 min |
| May 9, 6:26 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 49 min |
| May 9, 6:30 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 33 min |
| May 9, 6:58 PM CDT | Special Weather Statement | ICT | Chase | 32 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.